It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


Paddywhack,
I wish I could tell you definately, but the studies have not been done. I know that there's studies that have shown that it reduces prostate cancer and increases hair growth on your head. I know from other's experiences that it can also decrease facial and body hair (including body builders). Yet when it comes to acne, I haven't heard anything positive.

It inhibits both enzymes for DHT and therefore, it should be effective, very effective, at preventing acne. Yet body builders are saying that they developed acne (never had it before) after several months on this drug or Finasteride (60% DHT inhibition). From what male & female users have said, Finasteride (Propecia -70%, Proscar) is not helpful for acne and only work for male pattern baldness and prostate problems.

Now there's several theories behind this:

[B]Testosterone increase - estrogen decrease:[/B] DHT inibhitors are also aromatase inhibitors. Therefore, while you aren't producing as much DHT, you will still be producing Testosterone. Normally testoerone gets converted into Estrogen and other Androgens (DHEA, Androstendione - also can convert to estrogen). If you inhibit aromatase you prevent your Excess Testosterone from converting into Estrogen. Of course this usually isn't a problem, unless you're estrogen defficient, because estrogen fuels some cancers (like prostate cancer, breast cancer). Not to mention that buiild up of testosrone should help you maintain your libido etc, since you don't have as much of your supertestosterone. I know some people freak out when they hear this, but everything works well in it's own context. Like Zinc for example, studies have shown that it decreases acne and is a DHT inhibitor, but with the right supplements it can also increase DHT.

[B]Estrogen Dominance[/B] - There's something called estrogen dominance an it has been associated with certain cancers, prostate enlargement, and fibroids and/or ovarian cysts (in women). Women with PCOS are supposedly estrogen dominant, and yet they still produce more male hormones too. I was reading somewhere that estrogen has the ability to cause inflammatory induced acne, in those that are normally not acne prone. This may or may not be a male only concern, but perhaps there's an increase of estrogen in comparison to testosterone in the male body when DHT is inhibited. you would think this is a good thing (males don't like having too little estrogen) since estrogen is an antiandrogen, which is why BC is given to most women with acne. There's definately a delicate balance here, but of course, Joeh would have to contest this theory because he actually is ALSO taking estrogen, and he's clear.

[B]Opposing Forces Theory[/B] - From what I've read, this is something that is primarily body builders or men are experiencing. If so, well duh, body builders and clear skin (for those that are acne prone) don't seem to go together very well. If it's not the Anti-androgens and DHT Inhibitors, then it's the Hormonally Balanced diet that they can't follow, because they won't get "large" enough. Of course there's other solutions, but for those that want to follow one those lines of attack, they may not be too happy.

The reason for this is because, the Carb Loading is going to boost your [U]overall [/U] steroid hormone production. The Protein Shakes, Dairy, HGH, & select hormone boosting supplements are going to boost your DHT production (directly or through IGF-1). Since you've boosted your hormones, your liver will produce more enzymes to convert testosterone into DHT. So, here we have people that are (includes many males & females on the board) only taking a DHT inhibitor (or antiandrogen), which can't always be effective enough at combatting the above dietary elements. It's like you want 1 or 2 pills to fight against the very thing that you keep [U]increasing[/U] over and over on a daily basis. You have two opposing forces here and depending on your sensitivity level, one is going to be greater than the other.

The best line of attack for someone whose body is more stubborn is to reduce the carb loading (some take B5 & Low Carb/Gluten-Free when not training) so that you reduce your overall production. Try Red Star Nutritional Yeast or Rice Powder Protein as your supplement. Then take a DHT inhibitor. That way, at least you aren't producing as much testosterone, which means you won't produces as much DHT and the DHT inhibitor will be more effective.

Otherwise, I really can't help you there. The increase in acne may be due to one of the above factors and they aren't aware that they are taking something that's a little too potent and is affecting their skin. Other avodart males said that they had acne initially and that it went away after a 2 weeks. Others said that Finasteride (generic Propecia) gave them forehead and/or body acne and that Avodart helped clear it up. So it really depends on what kind of hormonal situation you have going on. In fact, I know some women reported increased facial hair growth on Spiro or Saw Palmetto, but most of us don't get those effects...usually the opposite.

HTH =)

P.S. [url]http://www.ncbi.nlm.nih.gov/entrez/query.fcgi?cmd=Retrieve&db=pubmed&dopt=Abstract&list_uids=14681200[/url]





All times are GMT -7. The time now is 02:52 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!